High-dimensional semiparametric bigraphical models

Yang Ning, Han Liu

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

In multivariate analysis, a Gaussian bigraphical model is commonly used for modelling matrix-valued data. In this paper, we propose a semiparametric extension of the Gaussian bigraphical model, called the nonparanormal bigraphical model. A projected nonparametric rank-based regularization approach is employed to estimate sparse precision matrices and produce graphs under a penalized likelihood framework. Theoretically, our semiparametric procedure achieves the parametric rates of convergence for both matrix estimation and graph recovery. Empirically, our approach outperforms the parametric Gaussian model for non-Gaussian data and is competitive with its parametric counterpart for Gaussian data. Extensions to the categorical bigraphical model and the missing data problem are discussed.

Original languageEnglish (US)
Pages (from-to)655-670
Number of pages16
JournalBiometrika
Volume100
Issue number3
DOIs
StatePublished - Sep 1 2013

Keywords

  • Bigraphical model
  • High dimensionality
  • Matrix-normal distribution
  • Rank-based statistic

ASJC Scopus subject areas

  • Statistics and Probability
  • Mathematics(all)
  • Agricultural and Biological Sciences (miscellaneous)
  • Agricultural and Biological Sciences(all)
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'High-dimensional semiparametric bigraphical models'. Together they form a unique fingerprint.

  • Cite this